Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 98, NWS Grand Rapids, MI

November 24, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 24, 2021, 3:12 PM EST. It took effect at Nov 24, 2021, 7:00 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 3:12 PM EST (20:12 UTC)
In effect from
Nov 24, 2021, 7:00 PM EST
Expired
Nov 26, 2021, 6:39 PM EST
In force
48 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

164 
WHUS73 KGRR 242012
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
312 PM EST Wed Nov 24 2021

LMZ844>849-250415-
/O.CON.KGRR.GL.W.0018.000000T0000Z-211125T0000Z/
/O.NEW.KGRR.SC.Y.0098.211125T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
312 PM EST Wed Nov 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 knots with 
  gusts up to 35 knots and waves 7 to 10 feet. For the Small 
  Craft Advisory, northwest winds 15 to 25 knots with gusts up 
  to 30 knots and waves 6 to 9 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Gale Warning, until 7 PM EST this evening. For 
  the Small Craft Advisory, from 7 PM this evening to 7 PM EST 
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
9 follow-up statements
607 
WHUS73 KGRR 250018
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
718 PM EST Wed Nov 24 2021

LMZ844>849-250830-
/O.EXP.KGRR.GL.W.0018.000000T0000Z-211125T0000Z/
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
718 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
409 
WHUS73 KGRR 250806
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
306 AM EST Thu Nov 25 2021

LMZ844>849-251615-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
306 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...West winds veering to the northwest and increasing to 15
  to 25 knots with gusts up to 30 knots. Waves building to 7 to 11
  feet this afternoon through tonight.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
593 
WHUS73 KGRR 251514
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1014 AM EST Thu Nov 25 2021

LMZ844>849-252315-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1014 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHUS73 KGRR 252000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
300 PM EST Thu Nov 25 2021

LMZ844>849-260400-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
300 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
680 
WHUS73 KGRR 260308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1008 PM EST Thu Nov 25 2021

LMZ844>849-261115-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1008 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Northwest winds to 30 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
633 
WHUS73 KGRR 260803
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
303 AM EST Fri Nov 26 2021

LMZ844>849-261615-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
303 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
733 
WHUS73 KGRR 261451
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
951 AM EST Fri Nov 26 2021

LMZ844>849-262300-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
951 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northwest winds 5 to 15 knots with gusts up to 20 knots 
  and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
412 
WHUS73 KGRR 262030
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
330 PM EST Fri Nov 26 2021

LMZ844>849-270000-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
330 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northwest winds 5 to 10 knots and waves 2 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
552 
WHUS73 KGRR 262339
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
639 PM EST Fri Nov 26 2021

LMZ844>849-270045-
/O.CAN.KGRR.SC.Y.0098.000000T0000Z-211127T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
639 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have decreased and the advisory is canceled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 2:32 PM EST, 40 minutes earlier.

Area forecast discussion, Nov 24, 2:32 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
232 PM EST Wed Nov 24 2021

LATEST UPDATE...
Discussion/Marine

.DISCUSSION...(This evening through next Wednesday)
Issued at 232 PM EST Wed Nov 24 2021

...Light rain tonight, scattered rain and snow showers Thursday...

Low pressure currently over western Wisconsin will move northeast
tonight and drag a cold front through the state Thursday morning.
Regional radar shows developing showers across Missouri ahead of the
front that will move over the cwa tonight...most likely after
midnight. Radar actually shows some returns over the cwa currently,
but the atm is too dry for anything much more than virga.

H8 temps are currently around 6c but will quickly fall to 0c by
Thursday morning and -10c by 00z Friday. We'll see lake effect rain
and snow showers develop Thursday morning become mostly snow showers
as the day wears on. Accumulations will be limited by low inversion
heights and somewhat limited moisture. Most likely locations for any
accums will be in favored NW flow areas along the lake shore SSE
through Allegan, Van Buren, and Kalamazoo counties and that would be
around an inch. The thermal trough axis will swing through Thursday
night and we'll slowly warm advect Friday which will put an end to
the pcpn.

A clipper system will be the next to affect our weather Saturday
night and Sunday. Thermal profiles suggest that would be most likely
in the form of snow. Much of the lift on the isentropic surfaces is
across far southern Lower and Indiana and so we don't anticipate
much in the way of accumulation with this system either.

Temperatures will remain below normal for the next week with highs
mainly in the 30s. The exception to that is tomorrow when we will
reach the mid 40s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1256 PM EST Wed Nov 24 2021

The 18z TAF package begins with VFR at all terminals, but
widespread IFR is forecast in the coming 24-h period.

A surface low--centered in northern WI at present--will reach
eastern ON by 18z Thu. Current radar returns upstream are light,
and are entirely associated with virga. After a period of gusty
winds this afternoon, a short period of LLWS conditions (except at
MKG) is expected tonight in advance of approaching cold front.
This frontal zone will also bring a gradual uptick in precip
coverage--mainly after 00z--with this main precip area likely
departing to the east of terminals by 12z tomorrow. Thereafter,
IFR cigs will linger in post-frontal stratocumulus, along with
reduced visibilities.

Lake-effect showers will begin to develop late in the TAF period,
but the main impacts from these rain/snow showers will occur
after this TAF period.

&&

.MARINE...
Issued at 232 PM EST Wed Nov 24 2021

Winds will diminish this afternoon but waves will remain fairly
high. We added a Small Craft Advisory beginning at 7pm (which is the
end of the Gale Warning) and are running it through 7 pm Friday.
Waves will remain aoa 3 feet behind the cold front that moves
through Thursday morning.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 7 PM this evening to 7 PM EST Friday
     for LMZ844>849.

     Gale Warning until 7 PM EST this evening for LMZ844>849.

&&

DISCUSSION...04
AVIATION...Kenyon
MARINE...04
Hazardous weather outlook, Nov 24, 3:12 AM EST, 12 hours before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
312 AM EST Wed Nov 24 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
312 AM EST Wed Nov 24 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-250815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
312 AM EST Wed Nov 24 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds are forecast today and conditions will be
hazardous to small craft through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions will remain hazardous to small craft through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.